Page 1 of 1 [ 13 posts ] 

RWSABC
Emu Egg
Emu Egg

Joined: 22 Feb 2016
Gender: Female
Posts: 3
Location: scotland

12 May 2017, 5:56 am

ANYBODY HAVE THIS



Noca
Veteran
Veteran

User avatar

Joined: 9 May 2015
Gender: Male
Posts: 2,360
Location: Canada

12 May 2017, 7:42 pm

I've had that before but don't currently. TD is usually caused by antipsychotics and I've been on a lot of them over the years for sleep issues. Are you on antipsychotics?


_________________
The top gets higher the more that I climb...

Your neurodiverse score: 150 of 200
Your neurotypical score: 51 of 200

officially diagnosed with Asperger's as of 09/11/15

Reassessed 04/11/16
DSM-V: ASD level 2 with Social Communication Severity: level 2, Restrictive Repetitve Behaviour: level 2

ADOS-2 classification: Autism


renaeden
Veteran
Veteran

User avatar

Joined: 12 Jun 2005
Age: 40
Gender: Female
Posts: 1,193
Location: Western Australia

19 May 2017, 1:51 am

I have been scared of getting tardive dyskinesia ever since I started on haloperidol, 4 years ago. At first it caused Parkinsonism which made sitting still an impossibility. I even found brushing my teeth difficult because of the start-stop motion.

I went back to the doctor to see about this and was prescribed benztropine, which is an anti-parkinsonism medication.

I've heard that it's possible to get TD even after stopping the med that might cause it. Scary.



Noca
Veteran
Veteran

User avatar

Joined: 9 May 2015
Gender: Male
Posts: 2,360
Location: Canada

19 May 2017, 10:35 am

The risk of TD increases the higher the dose of antipsychotics you are on and increases the longer you take them. Atypical antipsychotics like Seroquel, Risperdal, Saphris etc have a lower risk of TD than typical antipsychotics like Haldol or Thorazine.


_________________
The top gets higher the more that I climb...

Your neurodiverse score: 150 of 200
Your neurotypical score: 51 of 200

officially diagnosed with Asperger's as of 09/11/15

Reassessed 04/11/16
DSM-V: ASD level 2 with Social Communication Severity: level 2, Restrictive Repetitve Behaviour: level 2

ADOS-2 classification: Autism


Last edited by Noca on 19 May 2017, 10:38 am, edited 1 time in total.

Noca
Veteran
Veteran

User avatar

Joined: 9 May 2015
Gender: Male
Posts: 2,360
Location: Canada

19 May 2017, 10:37 am

renaeden wrote:
I have been scared of getting tardive dyskinesia ever since I started on haloperidol, 4 years ago. At first it caused Parkinsonism which made sitting still an impossibility. I even found brushing my teeth difficult because of the start-stop motion.

I went back to the doctor to see about this and was prescribed benztropine, which is an anti-parkinsonism medication.

I've heard that it's possible to get TD even after stopping the med that might cause it. Scary.

Why are you prescribed Haldol over other newer antipsychotics?


_________________
The top gets higher the more that I climb...

Your neurodiverse score: 150 of 200
Your neurotypical score: 51 of 200

officially diagnosed with Asperger's as of 09/11/15

Reassessed 04/11/16
DSM-V: ASD level 2 with Social Communication Severity: level 2, Restrictive Repetitve Behaviour: level 2

ADOS-2 classification: Autism


fakkau89
Blue Jay
Blue Jay

Joined: 19 Jan 2017
Age: 28
Gender: Male
Posts: 86
Location: Not there, here.

21 May 2017, 3:06 am

I am on Zuclopenthixol and it gives me the shakes, I also have been prescribed Benzotropine for it and it has helped.



renaeden
Veteran
Veteran

User avatar

Joined: 12 Jun 2005
Age: 40
Gender: Female
Posts: 1,193
Location: Western Australia

21 May 2017, 6:12 am

Noca wrote:
renaeden wrote:
I have been scared of getting tardive dyskinesia ever since I started on haloperidol, 4 years ago. At first it caused Parkinsonism which made sitting still an impossibility. I even found brushing my teeth difficult because of the start-stop motion.

I went back to the doctor to see about this and was prescribed benztropine, which is an anti-parkinsonism medication.

I've heard that it's possible to get TD even after stopping the med that might cause it. Scary.
Why are you prescribed Haldol over other newer antipsychotics?
It's for tics. Supposedly the best antipsychotic for them. I was on ziprasidone (Geodon/Zeldox) for a few years but it caused heart problems. Wish I could have stayed on that, it suited me well.

I'm on 5mgs of haloperidol every night. I'm not sure if that's a high dose or not.

I'm seeing my psychiatrist next month for a review. I'm going to ask to come off haloperidol - take something else instead.



nick007
Veteran
Veteran

User avatar

Joined: 4 May 2010
Age: 34
Gender: Male
Posts: 17,108
Location: was Louisiana but now Vermont

21 May 2017, 11:54 pm

I'm taking 1.5mg of Haldol/Haloperidol a day for a possible delusional disorder & so I don't get angry quite as easily. I took antipsychotics for 5 years when I was suffering from a psychotic depression. I was on atypical ones & didn't tolerate them well. Risperdal/Risperidone & Zyprexa/Olanzapine were the 1st two I tried & one made me shaky & the other made me sick to my stomach. Abilify/Aripiprazole was the one I was on the most but it made me alittle shaky, caused bad dry mouth & made me slur. Geodon/Ziprasidone caused ticks & twitches & had some of the side-effects of Abilify. Seroquel/Quetiapine made me tired. The only side-effect I noticed on Haldol after I started it was that I was sleeping longer hours. I've been on Haldol for a few years now & I noticed I'm occasionally having episodes of restless leg syndrome. Do you guys think it's the Haldol :?: I'm taking alot of other meds so it could be something else. I'm taking vitamin E for it after researching & coming across a study of it helping & I quit having it but it started up again occasionally so I just increased the E to 2wice a day & hoping it'll help.


_________________
But I don't want to go among mad people, Alice remarked.
Oh, you can't help that, said the Cat: we're all mad here. I'm mad. You're mad.
How do you know I'm mad? said Alice.
You must be, said the Cat, or you wouldn't have come here.


Noca
Veteran
Veteran

User avatar

Joined: 9 May 2015
Gender: Male
Posts: 2,360
Location: Canada

01 Jun 2017, 11:13 am

nick007 wrote:
I'm taking 1.5mg of Haldol/Haloperidol a day for a possible delusional disorder & so I don't get angry quite as easily. I took antipsychotics for 5 years when I was suffering from a psychotic depression. I was on atypical ones & didn't tolerate them well. Risperdal/Risperidone & Zyprexa/Olanzapine were the 1st two I tried & one made me shaky & the other made me sick to my stomach. Abilify/Aripiprazole was the one I was on the most but it made me alittle shaky, caused bad dry mouth & made me slur. Geodon/Ziprasidone caused ticks & twitches & had some of the side-effects of Abilify. Seroquel/Quetiapine made me tired. The only side-effect I noticed on Haldol after I started it was that I was sleeping longer hours. I've been on Haldol for a few years now & I noticed I'm occasionally having episodes of restless leg syndrome. Do you guys think it's the Haldol :?: I'm taking alot of other meds so it could be something else. I'm taking vitamin E for it after researching & coming across a study of it helping & I quit having it but it started up again occasionally so I just increased the E to 2wice a day & hoping it'll help.

I ocassionally get restless legs with Seroquel for about 20 mins after taking it but that's about it.


_________________
The top gets higher the more that I climb...

Your neurodiverse score: 150 of 200
Your neurotypical score: 51 of 200

officially diagnosed with Asperger's as of 09/11/15

Reassessed 04/11/16
DSM-V: ASD level 2 with Social Communication Severity: level 2, Restrictive Repetitve Behaviour: level 2

ADOS-2 classification: Autism


CharityGoodyGrace
Veteran
Veteran

User avatar

Joined: 9 Nov 2014
Gender: Female
Posts: 1,009

14 Jul 2017, 7:38 am

Apparently I have "Parkinsonian slowdown of the face, the degree about 2 out of 6". What does that mean? Is it permanent?



renaeden
Veteran
Veteran

User avatar

Joined: 12 Jun 2005
Age: 40
Gender: Female
Posts: 1,193
Location: Western Australia

11 Aug 2017, 5:23 am

CharityGoodyGrace wrote:
Apparently I have "Parkinsonian slowdown of the face, the degree about 2 out of 6". What does that mean? Is it permanent?
Did the doctors not explain it to you? That's a bit slack if they didn't.

After a short stint on risperidone instead of haloperidol, I am back on the haloperidol. Risperidone made me feel weak and shaky, just generally feeling awful overall. My tics also came back with a vengeance. There was no way I could go to college feeling like that so I complained to my psych and he said go back to haloperidol until we figure out something else.

My pharmacist will be disappointed. He does not have a good opinion about haloperidol.



CharityGoodyGrace
Veteran
Veteran

User avatar

Joined: 9 Nov 2014
Gender: Female
Posts: 1,009

12 Aug 2017, 2:07 am

I've been on both of those, Renaeden, and I preferred the Haldol so long's I was on Cogentin too!!

Nope; I didn't even know my face was "slowed down" in his opinion till I read the "psych eval" part of my file!!



renaeden
Veteran
Veteran

User avatar

Joined: 12 Jun 2005
Age: 40
Gender: Female
Posts: 1,193
Location: Western Australia

12 Aug 2017, 7:43 am

CharityGoodyGrace wrote:
I've been on both of those, Renaeden, and I preferred the Haldol so long's I was on Cogentin too!!

Nope; I didn't even know my face was "slowed down" in his opinion till I read the "psych eval" part of my file!!
I had to look up Cogentin up and found it's benztropine. I take benztropine because the parkinsonism I get from haloperidol when I don't take benztropine is almost unbearable. In Australia, it's not called Cogentin, it's Benztrop.

Can you see the doctor who wrote that? Or at least a doctor who can interpret that for you?